New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

therearemiracles
Veteran Member


Date Joined Dec 2006
Total Posts : 3606
   Posted 7/16/2009 7:35 AM (GMT -6)   
I was on Flagyl for 4 days and my tounge has a nice coating of white, burn feeling and I called the doc and they said it's a yeast/thursh in my mouth. It's just on my tongue and now I'm on Nystantin. Anyone else get this from taking a antibiotic?
 
Very mild left sided (could have fooled me with the "mild")  UC. Started LDN ON 1/25/09, stopped LDN on 5/1/09 didn't seem to help. Supplements: Probiotics, Cipro antibiotics 4/29 for 8 days seemed to help a little. Bad diarreah in the mornings about a hour of "dumping" no meds at this time for UC. I take Bentyl as needed, lomotil as well.


Jen O
Regular Member


Date Joined May 2009
Total Posts : 136
   Posted 7/16/2009 7:52 AM (GMT -6)   
I have had thrush 4 or 5 times in the last year. It doesn't look like you are on any UC meds that compromise your immune system. Must've just been the antibiotics that messed up your "normal bacteria"

The compromised immune system is what they blamed for my thrush. The are you using the nystatin lozenges? Those are what worked best for me. There is also a swish and swallow liquid (tastes awful) and pills.
Age 34, Diagnosed with UC September 2008
Current Meds:
Prednisone currently on 5 mgs, will quit on Wednesday 7/15/2009!
Started Azathioprine 100 mgs 6/22/2009 and Apriso 4 tabs daily 6/11/2009
Biotin 5 mg
Vitamin D 2,000 IU per day
Calcium 1500 mg per day
Flaxseed Oil 2000 mg per day
Multivitamin
Also tried: Remicade, Asacol, Rowasa, Cantasa


therearemiracles
Veteran Member


Date Joined Dec 2006
Total Posts : 3606
   Posted 7/16/2009 7:54 AM (GMT -6)   
I'm doing the swish and swallow, but no big change yet, I just used it 3 times so far. My tongue feels so gross and looks gross too. It was definetly the antibiotics!
Very mild left sided (could have fooled me with the "mild")  UC. Started LDN ON 1/25/09, stopped LDN on 5/1/09 didn't seem to help. Supplements: Probiotics, Cipro antibiotics 4/29 for 8 days seemed to help a little. Bad diarreah in the mornings about a hour of "dumping" no meds at this time for UC. I take Bentyl as needed, lomotil as well.


Jen O
Regular Member


Date Joined May 2009
Total Posts : 136
   Posted 7/16/2009 7:58 AM (GMT -6)   
Well, good luck! Hopefully the swish works for you!
Age 34, Diagnosed with UC September 2008
Current Meds:
Prednisone currently on 5 mgs, will quit on Wednesday 7/15/2009!
Started Azathioprine 100 mgs 6/22/2009 and Apriso 4 tabs daily 6/11/2009
Biotin 5 mg
Vitamin D 2,000 IU per day
Calcium 1500 mg per day
Flaxseed Oil 2000 mg per day
Multivitamin
Also tried: Remicade, Asacol, Rowasa, Cantasa


fruitgirl
Veteran Member


Date Joined Feb 2009
Total Posts : 7150
   Posted 7/16/2009 9:12 AM (GMT -6)   
I haven't had it, but my son had it for about 3-4 months. He wasn't on antibiotics when he first got it...it's just something that some babies get, and their immune systems just can't kick it. His was reallly mild, and would go away, but when we quit using Nystatin, it would come back.
Status: Remission since late May 2009!
Symptoms began in November 2008, ~4 weeks after giving birth to my son.
Diagnosed with pancolitis on 1/30/09
Currently taking Apriso (4 pills ONCE!! daily), Rowasa twice weekly, Natural Factors Ultimate probiotic 12/12 Formula, and Zoloft (25 mg).


Eva Lou
Veteran Member


Date Joined Sep 2006
Total Posts : 3442
   Posted 7/16/2009 9:14 AM (GMT -6)   
steroids will cause it too- every time I go on pred I get a massive case of thrush within a week of starting the pred. That Nystatin is gross, but not as gross as the thrush itself! It makes everything you eat or drink taste funky, even water. It'll clear up soon.
diagnosed with UC '02
meds-
Asacol- 8 tabs/day
Remicade-10mgs/kg- since 4/07
Imuran- 150mgs/day
various probiotics
Fiber supplement
 
 
 


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20577
   Posted 7/16/2009 10:54 AM (GMT -6)   
This is fairly common with Flagyl (lucky for me I didn't experiance it) using a good probiotic daily and indefinitely can certainly aid with this, IBDers tend to have bacterial over-growth as it is let alone having to often take antibiotics frequently because of having IBD. If you often get thrush even while not on antibiotics (or other meds that mess with your bacterial gut flora) then chances are it means there is a major bacterial over-growth issue going on and the best way to keep it at bay is with probiotics.

:)
My bum is broken....there's a big crack down the middle of it! LOL :)


Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5963
   Posted 7/16/2009 11:26 AM (GMT -6)   
     Doc said it was from prednisone, but I disagree.  Every time he puts me on Flagyl I get thrush.  I used both...the lozenges and swish and swallow.  I give neither one of them a heads up in the tasty department.
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Meds as of June 09: Colazal (6 per day), 6MP (50 mgm), Probiotic (upped to 3 per day), Fish oil capsule, calcium, multivitamin, Cort enema nightly, Canasa in morning.  Also taking Benicar and Toprol to control high blood pressure.  Getting old is a b****.


Jen O
Regular Member


Date Joined May 2009
Total Posts : 136
   Posted 7/16/2009 7:45 PM (GMT -6)   
Now why on earth did I start talking about thrush? Because it seems like as the day has gone on, it has started in me...again!

It looks like I"ll have to call the doc in the am to get my Nystatin lozenges again! It is probably because I finished my prednisone taper on Tuesday.

What we don't have to deal with!
Age 34, Diagnosed with UC September 2008
Current Meds:
Prednisone currently on 5 mgs, will quit on Wednesday 7/15/2009!
Started Azathioprine 100 mgs 6/22/2009 and Apriso 4 tabs daily 6/11/2009
Biotin 5 mg
Vitamin D 2,000 IU per day
Calcium 1500 mg per day
Flaxseed Oil 2000 mg per day
Multivitamin
Also tried: Remicade, Asacol, Rowasa, Cantasa


summerstorm
Veteran Member


Date Joined Aug 2006
Total Posts : 6571
   Posted 7/16/2009 9:51 PM (GMT -6)   
i used to get it all the time. Diflucan will fix it also.
But be sure that you throw out your toothbrush and sanitize anything you put in your mouth while you had it, otherwise it will just keep coming back.
Also, i dont know how fruit does on you, but fresh pineapple will really help knock it out. I got it while i was pregnant and couldnt take the meds, and just randomly i was eating pineapple all the time andit really helped with the symptoms. It doesnt cure it, just keeps you from feeling it.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, June 19, 2018 2:45 PM (GMT -6)
There are a total of 2,973,325 posts in 326,078 threads.
View Active Threads


Who's Online
This forum has 160954 registered members. Please welcome our newest member, hjcpartyof3.
472 Guest(s), 11 Registered Member(s) are currently online.  Details
ezhoe, hamu3l, Balladeer, The Dude Abides, mpost, Darla, Tristan1974, laudie5, straydog, (Seashell), Newmommy26